Reply To: ADHD med depression

#84053
ADDdoc
Participant

Karthik: –First thing you should do, which would seem ‘obvious,’ would be to discuss this with your prescribing doctor!!
Sometimes, the side effects of ‘too much’ methylphenidate are as you describe yourself, tired, sleepy, no energy. Trying 15mg if available (see below) might be worth a trial.

It wasn’t clear whether you ‘are’ in India, are ‘from’ India but not living there now, and are being treated in the USA or another country. This might be relevant as to clarifying which formulation of methylphenidate you are taking. You wrote that you were taking the “sr” form. It’s not clear whether this was just a generic reference meaning “a sustained release form” or referring to the sustained release form of brand name “Ritalin SR.” The names of the various and brand name formulations can be confusing. Ritaln SR is not longer distributed in the USA, but there are other sustained release, or ‘extended release’ formulations, which are. One reason the “Ritalin SR” was discontinued was that it was found to be inconsistent in its extended release, thus providing undependable, uneven blood levels. It was superseded by “Ritalin LA,” a methylphenidate extended release beaded capsule. As mentioned, there are many methylphenidate extended release (AND immediate release) formulations, some still only brand name, others now available also as generics, some only as generics (Concerta, Metadate-CD, Ritalin LA, etc.) so knowing which one you are actually taking might help identify whether the ‘release mechanism’ might be part of the problem. Might also be worth trying an immediate release tablet form, so you can evaluate the effects of the immediate release form, and control the dosing with repeated dosings during the day from 2 to 4 times daily, depending on your age and the response, and then convert to one of the extended release formulations.